How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Neurology
Satisfied Customers: 29274
Experience:  15 years' clinical experience
23744323
Type Your Neurology Question Here...
Dr Basu is online now

re. seizures caused by a benign growth/tumor which appears

Resolved Question:

re. seizures caused by a benign growth/tumor which appears to have been developing slowly for a long time. Treatment given is Keppra - the patient is suffering strong reaction to the treatment, losing balance, memory, communication ability - appears to be absent.
Is there other substitutes for Keppra?
Thank you in advance for your advice.
Submitted: 3 years ago.
Category: Neurology
Expert:  Dr Basu replied 3 years ago.
Dr Basu :

Hi there, This is Dr Basu, Experienced Specialist. I am here to address your concerns and provide great service.

Dr Basu :

Yes thee are other substitues.

Dr Basu :

Usually keppra is a safe drug

Dr Basu :

But higher dose can cause symptoms.

Dr Basu :

Hence, lowering the keppra dose may be helpful.

Dr Basu :

Also keppra blod level can be checked.

Dr Basu :

The other medications to consider to control seizures are as follows:

Dr Basu :

1. Phenytoin

Dr Basu :

2. Carbamazepine

Dr Basu :

3. Phenobarbital.

Dr Basu :

Phenytoin is preferred.

Dr Basu :

Please discuss with his neurologist.

Dr Basu :

Best wishes,

Dr Basu :

It was my pleasure to help you today.
I am Dr Basu experienced in Neurological Diseases.
If I have answered all your questions, Please rate my response Excellent (click on the smiley faces) under this chat box only.
Please bookmark my profile for asking further questions!
This is the link to my profile:
http://www.justanswer.com/medical/expert-mysticdoc/

Dr Basu and other Neurology Specialists are ready to help you
Expert:  Dr Basu replied 3 years ago.
Dr Basu : Hi there, This is Dr Basu, Experienced Specialist. I am here to address your concerns and provide great service.
Dr Basu : Yes thee are other substitues.
Dr Basu : Usually keppra is a safe drug
Dr Basu : But higher dose can cause symptoms.
Dr Basu : Hence, lowering the keppra dose may be helpful.
Dr Basu : Also keppra blod level can be checked.
Dr Basu : The other medications to consider to control seizures are as follows:
Dr Basu : 1. Phenytoin
Dr Basu : 2. Carbamazepine
Dr Basu : 3. Phenobarbital.
Dr Basu : Phenytoin is preferred.
Dr Basu : Please discuss with his neurologist.
Dr Basu : Best wishes,
Dr Basu : It was my pleasure to help you today.
I am Dr Basu experienced in Neurological Diseases.
If I have answered all your questions, Please rate my response Excellent (click on the smiley faces) under this chat box only.
Please bookmark my profile for asking further questions!
This is the link to my profile:
http://www.justanswer.com/medical/expert-mysticdoc/